Alert archive / Utah / Red Flag Warnings in 2006
Red Flag Warning 23, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Jul 19, 2006, 4:25 AM MDT. It took effect at Jul 19, 2006, 12:00 PM MDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2006, 4:25 AM MDT (10:25 UTC)
- In effect from
- Jul 19, 2006, 12:00 PM MDT
- Expired
- Jul 19, 2006, 2:33 PM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KSLC 191025 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 425 AM MDT WED JUL 19 2006 UTZ420>423-425-426-192200- /O.NEW.KSLC.FW.W.0023.060719T1800Z-060720T0400Z/ GREAT SALT LAKE DESERT AND MOUNTAINS-CACHE VALLEY- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS NORTH OF I80- 425 AM MDT WED JUL 19 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING FOR MUCH OF NORTHERN UTAH FOR DRY THUNDERSTORMS AND GUSTY THUNDERSTORM WINDS. THIS WARNING INCLUDES FIRE WEATHER ZONES 420 THROUGH 423 AND 425 THROUGH 426... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING. WIDELY SCATTERED THUNDERSTORMS CONTAINING LITTLE OR NO RAINFALL ARE EXPECTED TO DEVELOP ACROSS NORTHERN UTAH THIS AFTERNOON AND EVENING. AREAS FROM I-80 NORTH HAVE EXPERIENCED LITTLE HUMIDITY RECOVERY OVERNIGHT AND ARE OF MOST CONCERN TODAY. GUSTY AND ERRATIC WINDS TO OVER 40 MPH ARE LIKELY NEAR ANY STORMS AND WILL CREATE EXTREME FIRE WEATHER CONDITIONS IN THESE AREAS. FIRE PERSONNEL SHOULD CLOSELY MONITOR THE CHANGING WEATHER CONDITIONS AND TAKE APPROPRIATE SAFETY PRECAUTIONS AS NEEDED. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ BRENCHLEY
1 follow-up statement
000 WWUS85 KSLC 192033 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 233 PM MDT WED JUL 19 2006 UTZ420>423-425-426-192145- /O.CAN.KSLC.FW.W.0023.000000T0000Z-060720T0400Z/ GREAT SALT LAKE DESERT AND MOUNTAINS-CACHE VALLEY- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS NORTH OF I80- 233 PM MDT WED JUL 19 2006 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE RED FLAG WARNING FOR NORTHERN UTAH. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jul 19, 3:30 AM MDT, 55 minutes earlier.
Area forecast discussion, Jul 19, 3:30 AM MDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
330 AM MDT WED JUL 19 2006
.SYNOPSIS...MOISTURE HAS INCREASED OVER THE AREA. A DRIER NORTHERLY
FLOW RETURNS FRIDAY THROUGH THE WEEKEND...SUPPRESSING MOISTURE TO
FAR SOUTHERN UTAH...AS A LARGE UPPER LEVEL RIDGE BUILDS ACROSS THE
WESTERN STATES.
&&
.DISCUSSION...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS MOVING
EAST FROM DUGWAY TO THE UINTA MOUNTAINS AND SOUTH INTO THE SAN
RAFAEL SWELL AND INTO SOUTHWEST UTAH. THIS ASSOCIATED WITH MAIN
CIRCULATION WHICH WAS OVER BRYCE CANYON YESTERDAY PER 18Z/18 NAM-WRF
ANALYSIS AND LIMITED CONVECTION IN ITS WAKE TO THE SOUTH...BUT
ENHANCED TO THE NORTH ACROSS THE SEVIER PLATEAU. THIS NOW EXTENDS
WEST INTO NORTHEAST NEVADA AND IS BECOMING ELONGATED AS IT
ENCOUNTERS WESTERLY FLOW ALOFT. THIS DEFORMATION AXIS WILL BE A KEY
PLAYER WITH CONVECTION FOR NORTHERN UTAH TODAY BUT ALSO WILL BE
ASSOCIATED WITH ABUNDANT CLOUDS THIS MORNING WHICH WILL INHIBIT
INSOLATION. NAM-WRF AND GFS SHOW THIS WEST-EAST BAND OF 500 MB HIGH
HUMIDITY TO SLOWLY LIFT NORTH TODAY.
ANOTHER NOTED FEATURE CAPTURED BY THE 06Z NAM-WRF IS MOVING INTO
SOUTHWEST UTAH IN SOUTHERLY FLOW. THE UPPER HIGH CENTER WILL BE
RIGHT OVER THE 4-CORNERS TODAY WITH THE ANTICYCLONIC FLOW LIFTING
THIS CIRCULATION ACROSS WESTERN UTAH...HELPING TO ENHANCE CONVECTION
AS IT MOVES INTO THE DUGWAY-PROVO AREA THIS EVENING. WITH LESS
SUBSIDENCE AND PRECIPITABLE WATER REMAINING 0.9 TO 1.20 INCHES OVER
SOUTHERN UTAH THE COVERAGE OF CONVECTION MAY BE GREATER TODAY...WITH
LOCALLY HEAVY RAIN AND LARGER CELLS. WILL INDICATE HIGH FLASH FLOOD
THREAT BUT NOT ISSUE WATCH AT THIS TIME. SIMILAR MOISTURE VALUES
WILL BE OBSERVED IN THE NORTH WHERE SUFFICIENT BREAKS IN CLOUD COVER
SHOULD DEVELOP ORGANIZED CONVECTION WITH VERY WEAK FLOW TODAY OVER
THE FAR NORTH WHICH WILL WORK WITH TERRAIN INCLUDING THE WASATCH
RANGE. MLCAPE BECOMES SIGNIFICANT WITH TEMPS IN THE 90S.
WAVES LIFT ACROSS NORTHWEST UTAH INTO WYOMING AND IDAHO TONIGHT
WITH BROAD SOUTHWEST FLOW ALOFT OVER UTAH. DISTURBANCE IN ARIZONA
WILL LIFT JUST WEST OF THE HIGH CENTER TO NEAR THE ARIZONA BORDER
LATE TONIGHT...WHILE MUCH CONVECTION IN THE NORTH EXITS BUT WEAK
SYNOPTIC SUPPORT REMAINS TONIGHT NEAR THE IDAHO BORDER AND SOUTHWEST
WYOMING. LOW TO MID LEVEL WIND SHIFT TO NORTHWEST OCCURS IN NORTHERN
UTAH ON THURSDAY. WITH MOISTURE AND INSTABILITY STILL IN PLACE THIS
WILL PRODUCE SCATTERED CONVECTION...ISOLATED IN THE SALT LAKE
VALLEY...WITH THE STRONGEST AND MOST ORGANIZED AREAS BEING EASTERN
AND SOUTHERN UTAH JUST WEST OF THE HIGH CENTER WHICH RETROGRADES
INTO SOUTHERN UTAH. SHEARED UPPER TROUGH WILL AID CONVECTION NEAR
THE IDAHO BORDER AND INTO WYOMING AS IT PASSES DURING THE
AFTERNOON...WHILE LOW LEVEL BOUNDARY OUT AHEAD INTERACTS WITH RATHER
DEEP MOISTURE IN CENTRAL AND SOUTHERN UTAH. MODELS INDICATE ABOUT 1C
COOLING OF AIR MASS IN THE NORTH BUT SLIGHT WARMING IN THE SOUTH.
UPPER LEVEL TROUGH PASSAGE WELL TO OUR EAST OVER THE ROCKIES WILL
RESULT IN INCREASED LOW LEVEL NORTHERLY GRADIENT OVER UTAH THURSDAY
NIGHT INTO FRIDAY. AT THE SAME TIME UPPER RIDGE SLIDES FURTHER WEST
AND BUILDS OVER NEVADA. THIS WILL PRODUCE STABLE MID LEVELS AND
DRIER AIR MASS TO MUCH OF THE REGION EXCEPT THE FAR SOUTHERN AREAS
OF UTAH WHICH IS UNDER WEAK NORTHEAST FLOW ALOFT FOR FRIDAY. 700 MB
TEMPERATURES PROGGED TO WARM TO 17C IN THE NORTH AND AS HOT AS 20C
IN SOUTHEAST UTAH ON FRIDAY. WITH MORE SUNSHINE AND WELL MIXED LOW
LEVELS TO ABOUT 700 MB TEMPERATURES WILL APPROACH 100F AGAIN IN THE
SOUTHERN WASATCH FRONT.
LARGE ANTICYCLONE WILL DOMINATE THE ENTIRE WEST THIS WEEKEND...599
DM ALONG THE NEVADA AND UTAH LINE. SUFFICIENT MOISTURE LINGERS OVER
SOUTHERN UTAH FOR DIURNAL CONVECTION WITH A SLOW INCREASE OF
MOISTURE AND ERODING OF THE NEAR 500 MB STABLE LAYER FOR NORTHERN
AREAS SUNDAY AND ESPECIALLY MONDAY AND TUESDAY. AIR MASS WILL BE HOT
WITH A FEW DAYS OF CENTURY MARK READINGS FOR THE NORTHERN VALLEYS
SIMILAR TO LAST WEEKEND. RAISED TEMPERATURES FOR MOST AREAS
ESPECIALLY EASTERN VALLEYS. LEFT WEATHER CHANCES OVER THE WEEKEND IN
THE SOUTH AND FAR EAST. MOISTURE SHOULD INCREASE EARLY NEXT WEEK AS
THE UPPER RIDGE PER GFS AND ECMWF IS FORECAST TO FLATTEN AND DEVELOP
WEAK WESTERLY FLOW OVER OUR REGION.
&&
.AVIATION...PROBABILITY OF THUNDERSTORMS AT KSLC IS 40 PERCENT TODAY
MAINLY BETWEEN 18Z AND 03Z. ANY PASSING STORMS MAY PRODUCE SUDDEN
WIND GUSTS OVER 25 KNOTS FROM VARIABLE DIRECTIONS AND THE CHANGING
WEATHER CONDITIONS SHOULD BE MONITORED CLOSELY TODAY.
&&
.FIRE WEATHER...SOMEWHAT HIGHER HUMIDITIES HAVE SPREAD INTO SOUTHERN
AND PORTIONS OF CENTRAL UTAH WHILE THE NORTHERNMOST ZONES REMAIN
QUITE DRY TODAY WITH LITTLE CONVECTION YESTERDAY NORTH OF I-80. THIS
AREA WILL HAVE THE GREATEST THREAT FOR DRY THUNDERSTORMS AND STRONG
OUTFLOW WINDS TODAY...THEREFORE WILL ISSUE A RED FLAG WARNING
COVERING ZONES MAINLY NORTH OF I-80 AND THE DUGWAY DESERTS AS WELL
AS THE TOOELE AND SALT LAKE VALLEYS. CENTRAL AND SOUTHERN PORTIONS
OF UTAH WILL HAVE A MIX OF WET AND DRY STORMS AND GUSTY OUTFLOW
WINDS ARE ALWAYS A POSSIBILITY WITH ANY STORMS. A DRY COLD FRONT IS
FORECAST TO MOVE ACROSS NORTHERN UTAH THURSDAY BRINGING DRIER AIR
AND DECREASED CLOUD COVER. THIS DRIER AIRMASS SPREADS ACROSS THE
ENTIRE STATE OVER THE WEEKEND AS HIGH PRESSURE BUILDS OVER THE
AREA...EXPECT ANOTHER WARMING TREND TO NEAR RECORD HIGH TEMPERATURES
IN MANY AREAS.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING NOON UNTIL 10 PM TODAY
UTZ420-421-422-423-425-426
WY...NONE.
&&
TARDY
FIRE WEATHER/AVIATION...BRENCHLEYHazardous weather outlook, Jul 18, 10:15 PM MDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1015 PM MDT TUE JUL 18 2006 UTZ001>021-WYZ021-191200- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL- GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT- SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 1015 PM MDT TUE JUL 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE OVERNIGHT BUT THE THREAT OF FLASH FLOODING HAS DECREASED. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL OCCUR WEDNESDAY AND WILL BE MOST NUMEROUS ACROSS NORTHERN UTAH. SCATTERED THUNDERSTORMS ARE EXPECTED ON THURSDAY BUT DECREASING MOISTURE FRIDAY WILL RESULT IN ONLY ISOLATED THUNDERSTORMS FOR EASTERN AND FAR SOUTHERN UTAH INTO THE WEEKEND. TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. GIBSON
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 11:50 AM MDT | Flash Flood Warning | SLC | Iron | 3 hr |
Nearby
Red Flag Warnings in Utah, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.